On minimal laminations of the torus

V. Bangert

Annales de l'I.H.P. Analyse non linéaire (1989)

  • Volume: 6, Issue: 2, page 95-138
  • ISSN: 0294-1449

How to cite


Bangert, V.. "On minimal laminations of the torus." Annales de l'I.H.P. Analyse non linéaire 6.2 (1989): 95-138. <http://eudml.org/doc/78172>.

author = {Bangert, V.},
journal = {Annales de l'I.H.P. Analyse non linéaire},
keywords = {-periodic variational problem; minimizing solutions; laminations},
language = {eng},
number = {2},
pages = {95-138},
publisher = {Gauthier-Villars},
title = {On minimal laminations of the torus},
url = {http://eudml.org/doc/78172},
volume = {6},
year = {1989},

AU - Bangert, V.
TI - On minimal laminations of the torus
JO - Annales de l'I.H.P. Analyse non linéaire
PY - 1989
PB - Gauthier-Villars
VL - 6
IS - 2
SP - 95
EP - 138
LA - eng
KW - -periodic variational problem; minimizing solutions; laminations
UR - http://eudml.org/doc/78172
ER -


  1. [1] S. Aubry and P.Y. Le Daeron, The discrete Frenkel-Kontorova Model and Its Extensions I. Exact Results for the Ground States, Physica, 8 D, 1983, pp. 381-422. Zbl1237.37059MR719634
  2. [2] V. Bangert, Mather Sets for Twist Maps and Geodesics on Tori, Dynamics Reported, Vol. 1, U. KIRCHGRABER and H. O. WALTHER éds., pp. 1-56. Stuttgart-Chichester, B. G. Teubner-John Wiley, 1988. Zbl0664.53021MR945963
  3. [3] V. Bangert, A Uniqueness Theorem for Zr-periodic Variational Problems, Comment. Math. Helv., Vol. 62, 1987, pp. 511-531. Zbl0634.49018MR920054
  4. [4] V. Bangert, The Existence of Gaps in Minimal Foliations. Aequationes Math., Vol. 34, 1987, pp. 153-166. Zbl0645.58017MR921095
  5. [5] G.D. Birkhoff, Dynamical Systems, Amer. Math. Soc. Colloq. Publ., Vol.IX, New York, Amer. Math. Soc., 1927. JFM53.0732.01
  6. [6] J. Denzler, Mather Sets for Plane Hamiltonian Systems, Z. Angew. Math. Phys. (ZAMP), Vol. 38, 1987, pp. 791-812. Zbl0641.70014MR928585
  7. [7] G.A. Hedlund, Geodesies on a Two-dimensional Riemannian Manifold with Periodic Coefficients, Ann. of Math., Vol. 33, 1932, pp. 719-739. Zbl0006.32601MR1503086
  8. [8] O.A. Ladyzhenskaya and N.N. Ural'tseva, Linear and Quasilinear Elliptic Equations, New York-London, Academic Press, 1968. Zbl0164.13002MR244627
  9. [9] J.N. Mather, Existence of quasi-periodic Orbits for Twist Homeomorphisms of the Annulus, Topology, Vol. 21, 1982, pp. 457-467. Zbl0506.58032MR670747
  10. [10] J.N. Mather, More Denjoy Minimal Sets for Area Preserving Diffeomorphisms, Comment. Math. Helv., Vol. 60, 1985, pp. 508-557. Zbl0597.58015MR826870
  11. [11] M. Morse, A Fundamental Class of Geodesies on Any Closed Surface of Genus Greater than One, Trans. Amer. Math. Soc., Vol. 26, 1924, pp. 25-60. Zbl50.0466.04MR1501263JFM50.0466.04
  12. [12] J. Moser, Minimal Solutions of Variational Problems on a Torus, Ann. Inst. Henri-Poincaré (Analyse non linéaire), Vol. 3, 1986, pp. 229-272. Zbl0609.49029MR847308
  13. [13] J. Moser, A Stability Theorem for Minimal Foliations on a Torus, Ergod. Th. Dynam. Sys., Vol. 8, 1988, pp. 251-281. Zbl0632.57018MR967641
  14. [14] W.P. Thurston, Three Dimensional Manifolds, Kleinian Groups and Hyperbolic Geometry, Bull. (N.S.) Amer. Math. Soc., Vol. 6, 1982, pp. 357-381. Zbl0496.57005MR648524

Citations in EuDML Documents

  1. Francesca Alessio, Piero Montecchiari, Entire solutions in 2 for a class of Allen-Cahn equations
  2. Francesca Alessio, Piero Montecchiari, Entire solutions in 2 for a class of Allen-Cahn equations
  3. P. H. Rabinowitz, E. Stredulinsky, On some results of Moser and of Bangert
  4. Paul H. Rabinowitz, Spatially heteroclinic solutions for a semilinear elliptic P.D.E.
  5. Alexander J. Zaslavski, A nonintersection property for extremals of variational problems with vector-valued functions
  6. Ugo Bessi, Aubry sets and the differentiability of the minimal average action in codimension one
  7. Rafael de la Llave, Enrico Valdinoci, A generalization of Aubry-Mather theory to partial differential equations and pseudo-differential equations

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.